The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
432 Posts
Discussion Starter · #1 ·
Hello, i hope you are all ok. i stopped taking methotrexate 3 weeks ago and have been on arava for 3 weeks. but my lupus seems to be flaring more by the day...my fingers are swollen, i cant walk without being in loads of pain in my ankles and shins, my wrists and hands and feet all feel like someone is stabbing a knife in between the bones! :sad: I just want to cry, i had to come home from work so ill be in trouble with them now too and all my gp can do it chuck more steroids at me. sorry to moan i just dont know what else i can do to make myself feel better. im on 30mg pred a day, 10mg arava, 90mg arcoxia, 400mg plaq. does anyone have any ideas...is arava ever going to work?!xxxxxx:worried:
 

·
Registered
Joined
·
7,800 Posts
Hi Mooks,

I'm so sorry to hear that things are still pretty bad for you and that you're in so much pain.

I'm afraid I really can't answer any of your questions but just wanted to send lots of hugs,

:grouphug2:

Katharine
 

·
Registered
Joined
·
931 Posts
Hey (((((((((Mooks)))))))))) :hugbetter:

So sorry to hear you're feeling so poorly at the moment..... :(

I don't know much about arava personally but on the main arava website it says that it starts working after about 4 weeks, so maybe your gp has a point with the steroids as a temporary fix. What I mean is that if you were to take the extra steroids your GP is recommending to control the pain you're having at the moment; then you could start tapering them when arava starts working and that should be very soon.

This is the site I found the info on arava by the way:

http://www.arava.com/consumer/about/faq.aspx

Another idea might be to get in touch with your rheumy if you can and ask if he's got any ideas other than extra steroids for pain control for you until arava starts working....

Sending loads and loads of healing hugs your way and hope you feel better very soon :grhug::grouphug2::hug:

:flowery:

Zoi
 

·
Registered
Joined
·
11 Posts
I'm sorry to hear that you are suffering!

I've been having a rough time, too. I can't even concentrate from all the hurt. I'm so cranky.

Hopefully it will kick in this next week!
 

·
I can only be myself
Joined
·
317 Posts
I was on arava for over 2 years, and it was the best med ever for me, but it stopped working recently. It took a while for it to kick in, and didnt properly start to work until it was upped to 20mg
 

·
Registered
Joined
·
432 Posts
Discussion Starter · #6 ·
hey, thanks for your messages. gp also suggested support bandages on my ankles and wrists..i look ready for halloween now!! haha! anyone else use bandages and do they actually work or am i looking like a dork for nothing?! I'm really worried about work i need to rest but i also need to go in and not have time off sick argh!!!
 

·
Registered
Joined
·
432 Posts
Discussion Starter · #7 ·
PS. Vikki..im glad arava worked for you..did you have it just for lupus..everyone i speak to seems to have it for RA. i dont have ra..is it gonna work for me? i dont know why the rheumy chose this after mtx and not aza or something!xxxxx
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Hi Mooks,
I wish I could say something to help your pain. Have you tried asking for a pain pill, for the bad days. I know most of them are bad. My gp put me on a anti-inflam. it helps some, I will take some over none anyday. We are heading down the road to arthritis pills soon. I am hoping to take as little as possible (I am not sure why they changed your meds or maybe I just missed it). If something works don't fix it that is always what I thought. Bless you for hanging in there even with what is a great deal of pain.
Tammy
 

·
Registered
Joined
·
233 Posts
Aaah Mooks... sooo sorry that you are going thru' a unusually rough time. Wish I could do or say something that would help. I only hope that the arava starts working , if after a few weeks, it doesn't then get in to see the dr. and tell him you need help F A S T.
Thinking of you dear... and wishin' and hopin' you get relief.
 
1 - 9 of 9 Posts
Top